Hail, Rusk
- When
- March 18, 3:00 PM CST
- Where
- Rusk County, 7 mi N of Mt Enterprise
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.017, -94.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 18, 9:52 AM CST, 5 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 952 AM CST SAT MAR 18 2006 ...NO UPDATE TO THE TEXT FORECAST IS EXPECTED AT THIS TIME... .DISCUSSION...WATER VAPOR IMAGERY SHOWS THE LONGWAVE TROUGH OFF THE WEST COAST HAS SLAMMED ASHORE...AND IS TRYING TO WORK ITS WAY EAST. A SERIES OF WEAKER SHORTWAVE TROUGHS CONTINUES TO MOVE ACROSS OUR AREA AHEAD OF THIS SYSTEM. THESE FEATURES ARE COMBINING WITH ISENTROPIC UPGLIDE AND LOWER CONDENSATION PRESSURE DEFICITS TO PRODUCE RAIN OVER THE FOUR STATE REGION THIS MORNING. THERE IS A LITTLE BIT OF ELEVATED INSTABILITY PRESENT...BUT MOST OF THAT REMAINS OVER NORTH TEXAS. THE FRONT IS NOT PROGRESSING NORTHWARD AS FAST AS I EXPECTED YESTERDAY. SURFACE OBSERVATIONS INDICATE THE BOUNDARY IS DRAPED ACROSS SOUTH-CENTRAL TEXAS AT MID-MORNING. THE RAIN HAS CONTINUED OVER AREAS ALONG AND NORTH OF INTERSTATE 20 FOR MUCH OF THE MORNING...WITH A BREAK IN THE RAIN NOTED IN MANY OTHER PLACES. HOWEVER...IT LOOKS LIKE ROUND TWO IS ON THE WAY. EAST TEXAS AND CENTRAL LOUISIANA MAY SEE RAIN BEFORE NOON...WITH MOST PLACES IN SHREVEPORT-BOSSIER CITY NOT SEEING RAIN UNTIL ABOUT NOONTIME. BOTH THE GRIDDED AND TEXT FORECASTS APPEAR TO BE REFLECTIVE OF THE ONGOING AND FORECAST WEATHER CONDITIONS. AS SUCH...I DO NOT FEEL AN UPDATE IS NEEDED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... SHV 59 50 55 54 / 70 90 80 90 MLU 54 48 55 54 / 70 80 80 90 DEQ 52 47 51 50 / 100 100 90 90 TXK 54 47 50 49 / 90 100 90 90 ELD 54 48 51 50 / 90 90 80 90 TYR 57 52 58 55 / 70 90 90 90 GGG 57 51 56 54 / 70 90 90 90 LFK 65 56 68 61 / 50 80 80 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && BUTTS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CST SAT MAR 18 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1148 AM CST SAT MAR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SERIES OF DISTURBANCES WILL CONTINUE TO BRING WIDESPREAD RAIN... ALONG WITH SCATTERED THUNDERSTORMS...TO THE FOUR STATE REGION THROUGH TONIGHT. ANY OF THE THUNDERSTORMS COULD PRODUCE OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MILES AN HOUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A RISK OF SEVERE THUNDERSTORMS MONDAY OVER THE FOUR STATE REGION. DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR AND HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER ARE THE MAIN SEVERE WEATHER RISKS. RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH MONDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. A STRONGER UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO THE PLAINS MONDAY...PUSHING A COLD FRONT INTO OUR REGION...AND RESULT IN THE DEVELOPMENT OF A LINE OF THUNDERSTORMS. WITH AMPLE INSTABILITY AND JET STREAM DYNAMICS...SOME OF THE THUNDERSTORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. BUTTS
The Shreveport radar (KSHV), 91 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494678.